MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination from other facilities.The actual device has not been received yet for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the wire broke off in the patient.The device was implanted in the patient and then removed.A snare was used to get broken wire out.The broken wire was removed and another gs3509 was used.The estimated blood loss was less than 250cc.The patient was fine.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section d9, update section h3, and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Based on our past knowledge, we have been aware that the guidewire was fractured when the following force was applied.We have also been aware that there was regularity in the shape of fractured section of the core depending on the mechanism leading to the fracture.When continuous torque force was applied in the same direction while the guidewire was bent, and the guidewire was fractured.No taper was found on the side surface of core at the fractured section, and it was flat.Radial patterns were found on the fracture surface of core.When continuous torque force was applied in the same direction while the guidewire was straight, and the guidewire was fractured.A spiral pattern starting from the center was found on the fracture surface of core.When repeated 90° bending force was applied, and the guidewire was fractured.No taper was found on the side surface of core at the fractured section and it was flat.Dimple patterns (hole-shaped patterns) were found on the fracture surface of core.When pulling force was applied, and the guidewire was fractured.Taper was found on the side surface of core at the fractured section.When pulling force was applied to a guidewire in a looped state, and the guidewire was fractured.Taper and curve were found on the side surface of core at the fractured section.According to the investigation results, no anomaly was found in the manufacturing record and the shipping inspection record.It was inferred that the actual sample was fractured due to having experienced one of the situations.However, since the actual sample was not returned and investigation could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following inspections and control.Through eddy current flaw detection*, it is confirmed that there is no crack in the core over the entire length.The outer diameter of core is controlled to assure the strength of core.Before the packaging process, 100% visual inspection is performed to confirm that there is no anomaly such as a kink or scratch.(eddy current flaw detection: when an alternating current is passed through a coil, a magnetic field is generated in the direction perpendicular to the current.When the coil is brought close to the conductor (core), an eddy current is generated on the surface of the conductor.If any anomaly including a crack is generated in the conductor, the eddy current avoids the crack and flows around the conductor, so that the flow changes as compared with the case where there is no crack.The method of detecting changes in the flow of eddy currents and searching for cracks is called eddy current flaw detection).The ifu of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".
 
Additional Manufacturer Narrative
A4: patient weight: 60.5kg.
 
Event or Problem Description
Additional information was received on 16nov2023: the procedure performed was femoral tibial bypass.The patient was stable.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16821080
Report Number9681834-2023-00092
Device Sequence Number6709069
Product Code DQX
UDI-Device Identifier04987350773210
UDI-Public04987350773210
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberGS3509
Device Lot Number210921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/23/2023
11/16/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/19/2023
12/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite